Jun 30, 2005
Hi, i wrote last week tired, CD4/576 VL/47,000 and my testosterone was low 270. well my numbers changed to 770 T cells and only 12,000 copies. none the less still tired. WTF! no body told me hiv would take my testoserone. And i'm quite pist. I am back to using androgel. I have been only appling it to my abdomen this time and not my shoulders that really have no fat on them. I do think it enters my system better since i have not been so moody or just down right mean lately. Although i have notice my nuts are getting alot smaller and i wasnt a real big boy to start. it looks like i have the genitals of a 9 year old boy. WTF! Thanks for you help and thanks for letting me vent.. Tired Tim.
Response from Dr. Frascino
So if somebody had told you HIV/AIDS is associated with hypogonadism (low testosterone), you wouldn't have allowed yourself to get infected??? I understand you are frustrated and pissed off ("pist"), but be reasonable and try to put things into perspective, OK?
OK, now regarding low testosterone, yes, it's common in us poz guys, and it can be an energy zapper. That sucks. I agree. However, testo-replacement therapy helps us HIV boys foil fatigue and regain wasting-related muscle mass. Applying AndroGel to your six pack (or future six pack) is fine. The dose can be adjusted up or down to keep your free testosterone level in the normal range. As for your "low hangers," yes, testosterone supplementation can cause some testicular atrophy. Certainly you've noticed those Schwarzenegger wanna-be's at the gym who have nads the size of tic-tacs. But those muscle-seeking "quadzillas" generally are not hypogonadal to begin with. By adding "extra" testosterone, they effectively shut down their body's own testosterone-making factories (i.e. the gonads). You, on the other hand, are merely adding back what your body is not making for itself. There is a big difference. As for having the genitals of a nine-year-old boy, well, I assume you are either exaggerating or the nine-year-old is a precocious Italian. At any rate, testosterone may cause some atrophy of "the boys," but shouldn't affect the size of "Sergeant Pepper."
Regarding your fatigue, remember that fatigue in the setting of HIV disease is often multifactorial in nature. Your low testosterone may not be the only cause at play. Everything from anemia to drug side effects could be contributing. So take a read through the archives and review the information on other common and not-so-common causes of fatigue, OK?
As for being moody, you can always vent here, OK?
- Is White Spots A Symptom Of Acute HIV Infection?
- HIV Test After Blowjob From A Prostitute
- Dizziness After Having Sex During Period Worried I Have HIV
- Itchy Testicles After Touching Open Wound Sign Of HIV AIDS
- Sore On Penis After Anal Sex Worried I Have HIV
- Tingling Lips After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.